MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570540
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(4) 2017 that a wallflex biliary rx covered stent was implanted to treat a stenosis in the common bile duct during a stent placement procedure performed on (b)(6) 2017.According to the complainant, during an imaging recheck of the stent on (b)(6) 2017, the stent was found to have slightly migrated.On the same date, the migrated stent was removed using forceps and the procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A fully deployed wallflex biliary rx covered stent was received for analysis.The delivery system was not returned.The stent was measured to be within specifications.No issues noted with the stent.The investigation concluded that the reported event was likely due to anatomical or procedural factors which limited the performance of the device.Therefore, the most probable root cause for this complaint is operational context.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.A review of the device history record (dhr) and no deviation was found.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallflex biliary rx covered stent was implanted to treat a stenosis in the common bile duct during a stent placement procedure performed on (b)(6) 2017.According to the complainant, during an imaging recheck of the stent on (b)(6) 2017, the stent was found to have slightly migrated.On the same date, the migrated stent was removed using forceps and the procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7178355
Report Number3005099803-2017-04006
Device Sequence Number13788748
Product Code FGE
UDI-Device Identifier08714729764922
UDI-Public08714729764922
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2018
Device Model NumberM00570540
Device Catalogue Number7054
Device Lot Number19508215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;